Alert archive / Missouri / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 153, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jun 22, 2013, 3:38 PM CDT for Shannon County, Texas County, Missouri. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 22, 2013, 3:38 PM CDT (20:38 UTC)
- Expired
- Jun 22, 2013, 4:30 PM CDT
- In force
- 52 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Shannon County, MO, Texas County, MO
The radar
The Springfield radar (KSGF), 152 km from the middle of the area, began a volume at 20:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 8.6 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1253 J/kg
- Mixed-layer CIN
- -148 J/kg
- Mixed-layer LCL
- 1398 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -44 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 3:15 PM CDT, 23 minutes earlier.
Area forecast discussion, Jun 22, 3:15 PM CDT, 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 315 PM CDT SAT JUN 22 2013 .MESOSCALE DISCUSSION... ISSUED AT 3 PM CDT SAT JUN 22 2013 ISOLATED TO SCATTERED THUNDERSTORMS HAD DEVELOPED MAINLY ACROSS THE EASTERN OZARKS OF SOUTH CENTRAL MISSOURI THIS AFTERNOON...AND ESPECIALLY ALONG AND JUST EAST OF HIGHWAY 63. THIS CONVECTION HAD DEVELOPED WITHIN AN AXIS OF MODEST LOW LEVEL CONVERGENCE AND RICHER PRECIPITABLE WATER VALUES OVER 1.5 INCHES. A SHEAR AXIS TRANSLATING EASTWARD ACROSS THE REGION THROUGH THE UPPER RIDGE MAY ALSO BE AIDING DEVELOPMENT. CANNOT RULE OUT A COUPLE OF MARGINALLY SEVERE STORMS WITH STRONG WIND GUSTS GIVEN THETA E DIFFERENTIAL OF ABOUT 25 DEGREES C. A LIMITED RISK FOR LOCALIZED DAMAGING WIND WAS INCLUDED IN THE LATEST HAZARDOUS WEATHER OUTLOOK. WILL ALSO HAVE TO MONITOR FOR LOCALLY HEAVY RAINFALL GIVEN THE SLOW MOVEMENT AND TRAINING. && .SHORT TERM...(THIS EVENING THROUGH SUNDAY) ISSUED AT 255 PM CDT SAT JUN 22 2013 TYPICAL SUMMER TIME PATTERN WILL PREVAIL THE REMAINDER OF THE WEEKEND. THE ISOLATED THUNDERSTORMS THAT HAVE DEVELOPED THIS AFTERNOON WILL DISSIPATE WITH THE LOSS OF DAYTIME HEATING. WILL LIKELY SEE A REPEAT OF ISOLATED DIURNALLY DRIVEN CONVECTION ACROSS THE EASTERN OZARKS AND FAR SOUTHERN MISSOURI WITHIN AXIS OF HIGH PRECIPITABLE WATER VALUES AND COOLER MID LEVEL TEMPERATURES. OTHERWISE ANOTHER SEASONABLY HOT AND HUMID DAY IS IN STORE WITH HEAT INDEX VALUES REACHING THE MIDDLE 90S TO NEAR 100 DEGREES. .LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY) ISSUED AT 255 PM CDT SAT JUN 22 2013 OUR REGION WILL REMAIN UNDER THE INFLUENCE OF AN UPPER LEVEL RIDGE INTO EARLY AND MIDDLE PART OF NEXT WEEK. 500 MB HEIGHTS WILL BUILD AS THE UPPER RIDGE BUILDS AMPLIFIES AND BECOMES CENTERED OVER THE CENTRAL ROCKIES. THIS WILL HELP NUDGE HIGH TEMPERATURES A BIT HIGHER INTO THE LOWER AND MIDDLE 90S. AFTERNOON HEAT INDEX VALUES WILL REACH THE MIDDLE 90S TO NEAR 100 DEGREES THROUGH MID WEEK. AN ISOLATED AFTERNOON THUNDERSTORM CANNOT BE RULED OUT MAINLY ACROSS SOUTH CENTRAL MISSOURI THROUGH MID WEEK BUT COVERAGE WILL BE VERY LOCALIZED. THE CHANCE OF SHOWERS AND THUNDERSTORMS WILL INCREASE THURSDAY AND FRIDAY AS A FRONT PUSHES SOUTHWARD ALONG THE EASTERN PERIPHERY OF THE UPPER RIDGE. THIS WILL BRING COOLER TEMPERATURES WITH A DRIER AIR MASS POSSIBLY MAKING ITS WAY INTO THE REGION BY NEXT WEEKEND. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON) ISSUED AT 1210 PM CDT SAT JUN 22 2013 FOR THE KSGF...KJLN AND KBBG TAFS...DIURNAL CUMULUS CLOUDS WILL CONTINUE TO DEVELOP THIS AFTERNOON AND THEN DISSIPATE QUICKLY AFTER SUNSET. THERE COULD BE AN ISOLATED THUNDERSTORM OR TWO ACROSS SOUTHERN MISSOURI THIS AFTERNOON...BUT THE BETTER POTENTIAL SHOULD REMAIN SOUTH AND EAST OF THE AREA. THERE IS SLIGHTLY DRIER AIR ACROSS THE REGION THAN YESTERDAY SO COVERAGE WILL BE VERY SPARES WITH MOST AREAS REMAIN DRY...THEREFORE CONFIDENCE IS TOO LOW TO INCLUDE IN THIS TAF PACKAGE. SOUTHERLY WINDS WILL GUST UP TO 20KT THIS AFTERNOON AND WILL THEN WEAKEN THIS EVENING INTO THE OVERNIGHT HOURS. WINDS WILL THEN PICK BACK UP AND BE GUSTY AGAIN BY LATE SUNDAY MORNING. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...FOSTER LONG TERM...FOSTER AVIATION...WISE
Hazardous weather outlook, Jun 22, 2:58 PM CDT, 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 258 PM CDT SAT JUN 22 2013 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-232000- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 258 PM CDT SAT JUN 22 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED THUNDERSTORM WIND DAMAGE RISK. LIMITED LIGHTNING RISK. LIMITED EXCESSIVE HEAT RISK. DISCUSSION... ISOLATED TO SCATTERED THUNDERSTORMS WILL IMPACT SOUTH CENTRAL MISSOURI AND THE EASTERN OZARKS THROUGH EARLY THIS EVENING MAINLY SOUTHEAST OF A LINE FROM CASSVILLE TO VIENNA. THE STORMS WILL BE MOST NUMEROUS ALONG AND EAST OF HIGHWAY 63. THE STRONGER STORMS WILL PRODUCE HEAVY RAINFALL...FREQUENT LIGHTNING...WIND GUSTS TO 50 MPH...AND POSSIBLY SMALL HAIL. AN ISOLATED SEVERE STORM WITH WIND GUSTS TO 60 MPH WILL BE POSSIBLE ACROSS THE EASTERN OZARKS. HEAT INDEX VALUES WILL RANGE FROM THE MIDDLE 90S TO NEAR 100 DEGREES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. ISOLATED THUNDERSTORMS WILL DEVELOP AGAIN SUNDAY AFTERNOON ACROSS SOUTH CENTRAL MISSOURI. A BETTER CHANCE OF THUNDERSTORMS WILL DEVELOP THURSDAY AND FRIDAY. HEAT INDEX VALUES WILL GENERALLY RANGE FROM THE MIDDLE 90S TO NEAR 100 DEGREES ON AN AFTERNOON BASIS THROUGH THE MIDDLE OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) FOSTER
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 4:19 PM CDT | Special Weather Statement | SGF | Shannon | 56 min |
| Jun 22, 4:53 PM CDT | Severe Thunderstorm Warning | SGF | Howell | 52 min |
| Jun 22, 5:56 PM CDT | Flash Flood Warning | SGF | Howell | 3 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.